Hail, Logan
- When
- April 2, 9:00 AM CST to 9:03 AM CST
- Where
- Logan County, 12 mi N of Lehr
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.454, -99.350
No damage was reported.
A strong thunderstorm produced one report of large hail over Logan County in south central North Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A strong thunderstorm produced one report of large hail over Logan County in south central North Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 2, 5:51 AM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 651 AM CDT MON APR 2 2012 .DISCUSSION...THE CURRENT WIND ADVISORY STILL LOOKS TO BE IN GOOD SHAPE. THE ONLY MODIFICATION TO THE ONGOING FORECAST WAS TO ADJUST THE HOURLY SENSIBLE WEATHER GRIDS BASED ON CURRENT OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...THE PRIMARY AVIATION IMPACT ACROSS WESTERN AND CENTRAL NORTH DAKOTA WILL BE THE WINDS TODAY. NORTHERLY WIND GUSTS WILL INCREASE THIS MORNING AND WILL GENERALLY RANGE FROM 30-35 KNOTS BY THIS AFTERNOON. OTHERWISE...THE MVFR STRATUS OVER KJMS WILL BEGIN TO ERODE THROUGH LATE MORNING AS A COLD FRONT PUSHES THROUGH THE JAMES RIVER BASIN. THE FRONT COULD GENERATE LIGHT SHOWERS...HENCE THE VCSH IN THE KJMS TAF AFTER 16Z. A POTENT UPPER LEVEL JET STREAK IS GENERATING ELEVATED SHOWERS OVER WESTERN NORTH DAKOTA THIS MORNING. HOWEVER...NONE OF THESE SHOWERS ARE REACHING THE SURFACE AND ARE LIKELY FALLING AS VIRGA FROM AROUND 10 KFT CLOUD BASES. WILL LEAVE THE WESTERN AND CENTRAL TAFS DRY FOR NOW AS DRIER BOUNDARY LAYER AIR WORKING INTO THE REGION SHOULD PREVENT ANY RAIN DROPS FROM REACHING THE SURFACE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ020- 034>037-042-045>048-050-051. WIND ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR NDZ033-040-041- 043-044. && TM...UPDATE/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT MON APR 2 2012 NDZ020-034>037-042-045>048-050-051-030830- OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 330 AM CDT MON APR 2 2012 /230 AM MDT MON APR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS MORNING THROUGH EARLY EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA. NORTHERLY WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. THE COMBINATION OF DRY VEGETATION AND STRONG WINDS WILL ALSO YIELD A VERY HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LATE SEASON STORM SYSTEM IS FORECAST TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA SATURDAY. CURRENT MODEL INDICATIONS ARE THAT A SNOW AND WIND EVENT COULD DEVELOP SATURDAY. HOWEVER...CONFIDENCE IN THIS EVENT MATERIALIZING IS LOW AT THIS TIME. PLEASE CONTINUE TO MONITOR FORECAST UPDATES AT WWW.WEATHER.GOV/BIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>019-021>023-025-031-032-030830- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS- 330 AM CDT MON APR 2 2012 /230 AM MDT MON APR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LATE SEASON STORM SYSTEM IS FORECAST TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA SATURDAY. CURRENT MODEL INDICATIONS ARE THAT A SNOW AND WIND EVENT COULD DEVELOP SATURDAY. HOWEVER...CONFIDENCE IN THIS EVENT MATERIALIZING IS LOW AT THIS TIME. PLEASE CONTINUE TO MONITOR FORECAST UPDATES AT WWW.WEATHER.GOV/BIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ033-040-041-043-044-030830- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 230 AM MDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS MORNING THROUGH MID AFTERNOON ACROSS SOUTHWEST NORTH DAKOTA. NORTHERLY WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. THE COMBINATION OF DRY VEGETATION AND STRONG WINDS WILL ALSO YIELD A VERY HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LATE SEASON STORM SYSTEM IS FORECAST TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA SATURDAY. CURRENT MODEL INDICATIONS ARE THAT A SNOW AND WIND EVENT COULD DEVELOP SATURDAY. HOWEVER...CONFIDENCE IN THIS EVENT MATERIALIZING IS LOW AT THIS TIME. PLEASE CONTINUE TO MONITOR FORECAST UPDATES AT WWW.WEATHER.GOV/BIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Bismarck radar (KBIS), 113 km away, was scanning. The volume nearest the first event began at 15:01 UTC.
1 hail. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372200.